question-icon

Suggest treatment for symptoms of body dysmorphic disorder

default
Posted on Fri, 10 Jul 2015
Question: Hello there,



I was wondering if there are ways I can deal with what I'm assuming is body dismorphic disorder--although it could be that I am just that hideous--on my own? The area I live in has no public mental health help. I lost almost a hundred pounds and I have hanging skin and apparently some lymph edema--it still hasn't been explained to me what brought that on. My boyfriend said I look like a Sharpe dog (the skin thing). I, of course, cannot afford cosmetic surgery--and I'm finding myself more and more avoiding anything that requires no clothing. How does one gauge appearance accurately? I also was labeled autistic as a child. I went to an experimental school in D.C. called XXXXXXX School for all of my grade school years. I then went to regular schools for a bit over a year then into a live in school for High School. Good Shepherd in XXXXXXX I graduated at 16.

http://doctor.healthcaremagic.com/AskDoctorInboxServlet?page=viewQuery&queryId=199709
doctor
Answered by Dr. Srikanth Reddy (3 hours later)
Brief Answer:
It requires some dopamine blockers

Detailed Answer:
Hello
Thanks for using Health Care Magic for posting your.
I have gone through your question in detail and I can understand what you are going through.
There is no way to gauze the appearance. Its a relative thing. From what you have stated it appears to be a body dysmorphic disorder, and probably you too agree with the same. Body dysmorphic disorder is a psychiatric problem which requires treatment with an anti-psychotic like haloperidol or risperidon. These medicines are dopamine blockers that act on the brain and helps in changing the way you think about your bodily deformities. I strongly suggest you not to go for cosmetic surgeries if you have a body dysmorphic disorder.
Do meet your doctor in your local area and discuss about these two medicines and get them started. It may take 2-3 weeks for your delusions to melt and start feeling better.
Hope this helps,
If you have any further queries do let me know.
Kind regards
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for symptoms of body dysmorphic disorder

Brief Answer: It requires some dopamine blockers Detailed Answer: Hello Thanks for using Health Care Magic for posting your. I have gone through your question in detail and I can understand what you are going through. There is no way to gauze the appearance. Its a relative thing. From what you have stated it appears to be a body dysmorphic disorder, and probably you too agree with the same. Body dysmorphic disorder is a psychiatric problem which requires treatment with an anti-psychotic like haloperidol or risperidon. These medicines are dopamine blockers that act on the brain and helps in changing the way you think about your bodily deformities. I strongly suggest you not to go for cosmetic surgeries if you have a body dysmorphic disorder. Do meet your doctor in your local area and discuss about these two medicines and get them started. It may take 2-3 weeks for your delusions to melt and start feeling better. Hope this helps, If you have any further queries do let me know. Kind regards Dr. Srikanth Reddy MD